NICARDIPIN ASSOCIATED PULMONARY EDEMA : A SEVERE COMPLICATION OF TOCOLYSIS - A CASE REPORT

Youssef MOTIAA, Wafae EL OTMANI, Nezha EL OUDGHIRI, Anas SAOUD TAZI

Abstract


In preterm labor, tocolytics are used to stop uterine contractions and to allow the administration of corticosteroids for fetal lung maturation, nicardipine is a calcium channel blocker increasingly used for this indication. Several adverse effects have been reported during tocolysis using nicardipine, one of the most serious complications is Acute Pulmonary Edema.

We report a case of a parturient who was admitted at 28 weeks pregnancy for preterm labor and developed a respiratory failure two days following tocolysis with nicardipine. Echocardiography and Computed Tomography Pulmonary Angiography (CTPA) ruled out a pulmonary embolism and a decompensated heart disease. The patient received oxygen therapy and diuresis for Acute Pulmonary Edema with favorable outcome.

The purpose of this paper is to discuss the risk factors for occurrence of pulmonary edema after tocolysis, importance of etiologic investigation to exclude differential diagnoses and therapeutic options for management of this complication.


Keywords


nicardipine, tocolysis, acute pulmonary edema

Full Text:

PDF


DOI: http://dx.doi.org/10.15342%2Fijms.v5iR.200

Refbacks

  • There are currently no refbacks.


Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Université Mohammed VI des Sciences de la Santé